Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 12, 2021, 8:45 PM EDT for Lexington County, Saluda County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 8:45 PM EDT (00:45 UTC)
- Expired
- Jul 12, 2021, 9:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
Counties Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS82 KCAE 130045
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
845 PM EDT Mon Jul 12 2021
SCZ020-021-025>028-030-130130-
Fairfield SC-Lexington SC-Aiken SC-Newberry SC-Richland SC-Saluda SC-
Edgefield SC-
845 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...Lexington...north central Aiken...southern Newberry...
northwestern Richland...Saluda and northeastern Edgefield Counties
Until 930 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 844 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ridge Spring to
near South Congaree, moving north northwest at 20 mph.
HAZARD...gusty winds 40 to 50 mph and excessive cloud to ground
lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Columbia, Lexington, Cayce, Irmo, Batesburg-Leesville, Springdale,
Oak Grove, Highway 6 at Lake Murray Dam, Red Bank, St. Andrews,
Saluda, Johnston, South Congaree, Pine Ridge, Gaston, Prosperity,
Ridge Spring, Dreher Island State Park, Saluda County Airport and
Columbia Metro Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 27 and 63.
Interstate 26 between mile markers 84 and 105.
LAT...LON 3404 8195 3409 8192 3410 8190 3412 8189
3413 8187 3416 8190 3427 8117 3381 8107
3367 8173 3402 8197
TIME...MOT...LOC 0044Z 158DEG 18KT 3383 8172 3391 8119
$$
NSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:34 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 12, 7:34 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 734 PM EDT Mon Jul 12 2021 .SYNOPSIS... Typical summer time pattern will continue into next week with the Bermuda High will ridging into the forecast area. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... Satellite and radar imagery show convective showers and a few thunderstorms developing across the area with additional development expected over the next couple hours. The potential for severe thunderstorms remains low however wv satellite imagery shows some dry air over the central and western Midlands so gusty winds will be possible. As with summertime convection coverage will diminish with sunset and all cells ending by midnight. High temperatures this afternoon will be in the upper 80s to low 90s with overnight lows in the upper 60s to low 70s. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Upper low moving clockwise around the upper high offshore is progged to move north through our region Tuesday, producing scattered showers and thunderstorms per latest high resolution model runs. In the wake of this upper low moving to our NE, along with a closed low and upper trough over the Midwest weakening and shifting NE, the upper high offshore is expected to begin building westward into our region Wed. This, along with precipitable water (PW) values near climatological normals, is expected to provide a seasonally normal chance of mainly diurnal convection. && .LONG TERM /THURSDAY THROUGH MONDAY/... Model ensemble means in good agreement in indicating upper high to remain over the region Thu/Fri, with h5 heights slightly above climatological normals, and PW values remaining near climatological normals. NBM guidance indicating mainly chance POPs, which appears reasonable. This synoptic pattern, combined with a moist airmass, points to a diurnal pattern of scattered showers and thunderstorms through at least Friday along with near normal temperatures. Looking ahead to the weekend, convection may be limited on Saturday as drier air and lower PWATs move into the CWA. However, any reprieve appears to be limited with increased chances of showers and thunderstorms again on Sunday. Near normals temps expected. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Mainly VFR expected this evening and overnight, with scattered convection. MVFR or IFR stratus expected for a few hours in the morning. Scattered showers and thunderstorms currently across the area with satellite imagery showing developing cumulus across the entire area. Over the next couple of hours expect decreasing coverage in showers and thunderstorms but continued with VCTS and VCSH due to somewhat low confidence in coverage at OGB, CAE, and CUB. Went with a tempo from 23z through 01z at DNL and AGS since the coverage is more widespread. Convection will dissipate late this evening as an inversion develops and instability decreases. Overnight a low level jet will be over the area lowering the potential for fog however with plenty of low level moisture expect stratus to form. Stratus looking more likely across the coastal plain and eastern Midlands in the morning. Included 1000 foot MVFR cigs for OGB since IFR is possible there but still uncertain. Otherwise 1500 foot cigs at the other terminals. EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven showers and thunderstorms possible each day. Early morning stratus/fog possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 12, 4:20 AM EDT, 16 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 420 AM EDT Mon Jul 12 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 420 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 5:54 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
554 PM EDT Mon Jul 12 2021
SCZ025-026-030-122230-
Aiken SC-Saluda SC-Edgefield SC-
554 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern Aiken...
south central Saluda and east central Edgefield Counties Until 630 PM
EDT....
At 554 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Aiken Municipal Airport, or 9 miles north of
Aiken, moving north at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Johnston, Ridge Spring, Aiken Municipal Airport, Edgefield County
Airport, Monetta, Trenton, Ward, Strom Thurmond High School, Harmony
and Vaucluse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 20 in South Carolina between mile markers 13
and 27.
LAT...LON 3364 8159 3360 8181 3383 8193 3388 8161
TIME...MOT...LOC 2154Z 168DEG 8KT 3370 8173Special weather statement, Jul 12, 7:35 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
735 PM EDT Mon Jul 12 2021
GAZ064-065-077-SCZ030-035-130015-
Burke GA-Richmond GA-Columbia GA-Barnwell SC-Aiken SC-
735 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of north central
Burke...Richmond...south central Columbia...north central Barnwell
and southwestern Aiken Counties Until 815 PM EDT....
At 734 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles east of New
Ellenton to near McBean, moving northwest at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Aiken Mall, Fort Gordon, Augusta,
Clearwater, Belvedere, Hephzibah, Williston, New Ellenton, Jackson,
Glendale, South Augusta, Midtown, Summerville, Augusta Mall, Daniel
Field, Citizens Park and Augusta Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 17 and 24.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 22.
LAT...LON 3369 8164 3339 8229 3311 8199 3344 8136
TIME...MOT...LOC 2334Z 141DEG 19KT 3344 8156 3324 8205
NSSpecial weather statement, Jul 12, 7:58 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
758 PM EDT Mon Jul 12 2021
SCZ027-030-130045-
Lexington SC-Aiken SC-
758 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Lexington and northeastern Aiken Counties Until 845 PM EDT....
At 757 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles north of Aiken State Park, or 16 miles
south of Batesburg-Leesville, moving north at 30 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Lexington, Batesburg-Leesville, Red Bank, Aiken State Park, Wagener,
Pelion, Gilbert, Summit, Perry, Perry Airport, Lexington County
Airport At Pelion, Fredonia, Murray, Camp Kinard, Steedman, Barr
Lake, Kneece, New Holland, Samaria Fire Station and Red Bank Sports
Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 20 in South Carolina between mile markers 28
and 55.
LAT...LON 3348 8140 3361 8157 3378 8162 3396 8153
3396 8115
TIME...MOT...LOC 2357Z 189DEG 26KT 3368 8145Local storm report, Jul 12, 8:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
837 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG JACKSON 33.33N 81.80W
07/12/2021 AIKEN SC FIRE DEPT/RESCUE
BEECH ISLAND FD REPORTED TREES DOWN ON OLD
JACKSON HW AND STEED ST.
&&
NSSpecial weather statement, Jul 12, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
845 PM EDT Mon Jul 12 2021
SCZ020-021-025>028-030-130130-
Fairfield SC-Lexington SC-Aiken SC-Newberry SC-Richland SC-Saluda SC-
Edgefield SC-
845 PM EDT Mon Jul 12 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...Lexington...north central Aiken...southern Newberry...
northwestern Richland...Saluda and northeastern Edgefield Counties
Until 930 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 844 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ridge Spring to
near South Congaree, moving north northwest at 20 mph.
HAZARD...gusty winds 40 to 50 mph and excessive cloud to ground
lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Columbia, Lexington, Cayce, Irmo, Batesburg-Leesville, Springdale,
Oak Grove, Highway 6 at Lake Murray Dam, Red Bank, St. Andrews,
Saluda, Johnston, South Congaree, Pine Ridge, Gaston, Prosperity,
Ridge Spring, Dreher Island State Park, Saluda County Airport and
Columbia Metro Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 27 and 63.
Interstate 26 between mile markers 84 and 105.
LAT...LON 3404 8195 3409 8192 3410 8190 3412 8189
3413 8187 3416 8190 3427 8117 3381 8107
3367 8173 3402 8197
TIME...MOT...LOC 0044Z 158DEG 18KT 3383 8172 3391 8119
NSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:14 PM EDT | Special Weather Statement | CAE | Fairfield | 46 min |
| Jul 13, 2:35 PM EDT | Special Weather Statement | CAE | Clarendon | 40 min |
| Jul 13, 5:33 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 117 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.